zbMATH — the first resource for mathematics

Varieties connected by chains of lines. (English) Zbl 1285.14054
The main result of the paper is the following:
Theorem: Let \(X \subset \mathbb{P}^n\) be a variety set theoretically defined by homogeneous polynomials \(G_i\) of degree \(d_i, i=1, \dots, m\), and let \(l\) be an integer. If \[ \sum_i d_i \leq \frac{N(l-1)+m}{l}, \] then \(X\) is rationally chain connected by chains of lines of length at most \(l\).
In particular if \(X\) is smooth and the above inequality is satisfied then \(X\) is rationally connected by rational curves of degree at most \(l\).

14M22 Rationally connected varieties
14N05 Projective techniques in algebraic geometry
14J45 Fano varieties
14M07 Low codimension problems in algebraic geometry
Full Text: DOI arXiv
[1] Bonavero, L., Höring, A.: Counting conics in complete intersections. arXiv 0804.1627v2 [math.AG] · Zbl 1204.14025
[2] Debarre, O.: Higher-Dimensional Algebraic Geometry. Universitext, Springer, Berlin (2001) · Zbl 0978.14001
[3] Fulton, W.: Intersection Theory. Springer, Berlin (1998) · Zbl 0885.14002
[4] Hwang, J.M.: Geometry of minimal rational curves on fano manifolds. In: Lecture Notes at the School on Vanishing Theorems and Effective Results in Algebraic Geometry, Trieste, ICTP, vol. 6. Abdus Salam Int. Cent. Theoret. Phys. 2001, 335-393 (2000)
[5] Hwang, JM; Kebekus, S, Geometry of chains of minimal rational curves, J. Reine Angew. Math., 584, 173-194, (2005) · Zbl 1084.14040
[6] Kollár, J.: Rational Curves on Algebraic Varieties. Ergeb. Math. Grenzgeb. (3), vol. 32. Springer, Berlin (1996) · Zbl 0877.14012
[7] Marchesi, S., Massarenti, A., Tafazolian, S.: Covered by lines and conic connected varieties. arXiv 1105.5918v1 [math.AG] · Zbl 1256.14052
[8] Mori, S, Projective manifolds with ample tangent bundle, Ann. Math., 110, 593-606, (1979) · Zbl 0423.14006
[9] Watanabe, K.: Lengths of chains of minimal rational curves on Fano manifolds. J. Algebra 325(1), 163-176 · Zbl 1215.14044
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.